Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 82, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 17, 2024, 7:31 AM CDT for Douglas County, Webster County, Wright County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2024, 7:31 AM CDT (12:31 UTC)
- Expired
- Jul 17, 2024, 1:05 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 71 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 10:30 AM CDT | FLASH FLOOD | Ava, MO | Street flooding occurring in Ava. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 179 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.5 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594
WGUS53 KSGF 171231
FFWSGF
MOC067-225-229-171830-
/O.NEW.KSGF.FF.W.0082.240717T1231Z-240717T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
731 AM CDT Wed Jul 17 2024
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Douglas County in southwestern Missouri...
Webster County in southwestern Missouri...
Southwestern Wright County in southwestern Missouri...
* Until 130 PM CDT.
* At 731 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 2.5 inches of
rain have fallen. The expected rainfall rate is 2 to 4 inches in 2
hours. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Marshfield, Ava, Seymour, Mansfield, Norwood, Hartville, Niangua,
Diggins, Duncan, Odin, Brushyknob, Dogwood, Squires, Goodhope,
Grovespring, Rome, Vanzant, Drury, Gentryville, Rader, Northview,
Elkland and Bryant Creek State Park.
This includes the following low water crossings...
North Fork River at Highway EE, Beaver Creek at County Road 524,
Bryant Creek at County Road 223, North Fork River at County Road
278, Fox Creek at County Road 246, James River at Bell Ford Road
and Cowskin Creek at Highway Y.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3715 9290 3729 9308 3749 9307 3748 9267
3715 9240 3711 9225 3706 9225 3706 9209
3679 9210 3681 9278 3691 9291
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 2 HOURS
$$
Titus2 follow-up statements
828
WGUS73 KSGF 171552
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1052 AM CDT Wed Jul 17 2024
MOC067-225-229-171830-
/O.CON.KSGF.FF.W.0082.000000T0000Z-240717T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Webster MO-Wright MO-
1052 AM CDT Wed Jul 17 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT THIS
AFTERNOON FOR DOUGLAS, WEBSTER AND SOUTHWESTERN WRIGHT COUNTIES...
At 1052 AM CDT, Trained weather spotters reported thunderstorms
producing heavy rain across the warned area with some flooding
occuring in the Ava area. Between 0.5 and 2.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Marshfield, Ava, Seymour, Mansfield, Norwood, Hartville, Niangua,
Diggins, Duncan, Odin, Brushyknob, Dogwood, Squires, Goodhope,
Grovespring, Rome, Vanzant, Drury, Gentryville, Rader, Northview,
Elkland and Bryant Creek State Park.
This includes the following low water crossings...
Cowskin Creek at Highway Y, James River at Bell Ford Road, Fox
Creek at County Road 246, Beaver Creek at County Road 524, North
Fork River at Highway EE, North Fork River at County Road 278 and
Bryant Creek at County Road 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3715 9290 3729 9308 3749 9307 3748 9267
3715 9240 3711 9225 3706 9225 3706 9209
3679 9210 3681 9278 3691 9291
FLASH FLOOD...OBSERVED
$$
MB476
WGUS73 KSGF 171805
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
105 PM CDT Wed Jul 17 2024
MOC067-225-229-171815-
/O.CAN.KSGF.FF.W.0082.000000T0000Z-240717T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Webster MO-Wright MO-
105 PM CDT Wed Jul 17 2024
...FLASH FLOOD WARNING IS CANCELLED FOR DOUGLAS, WEBSTER AND
SOUTHWESTERN WRIGHT COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3715 9290 3729 9308 3749 9307 3748 9267
3715 9240 3711 9225 3706 9225 3706 9209
3679 9210 3681 9278 3691 9291
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 6:30 AM CDT, 1 hour 1 minute earlier. Its key messages:
- Scattered storms have formed along a frontal boundary overnight. Heavy rainfall will occur with rates up to 1 to 3 inches per hour. Flood Watch has been extended into far SW MO and is in effect for areas along and south of Interstate 44 until 7 AM this morning.
- Below average temperatures arrive today and persist into the weekend with dry conditions until Sunday.
Area forecast discussion, Jul 17, 6:30 AM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
630 AM CDT Wed Jul 17 2024
.KEY MESSAGES...
- Scattered storms have formed along a frontal boundary
overnight. Heavy rainfall will occur with rates up to 1 to 3
inches per hour. Flood Watch has been extended into far SW MO
and is in effect for areas along and south of Interstate 44
until 7 AM this morning.
- Below average temperatures arrive today and persist into the
weekend with dry conditions until Sunday.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 311 AM CDT Wed Jul 17 2024
Current radar and satellite imagery show thunderstorms popping up
along a stationary boundary west to east sitting on the MO/AR
border. Storms first formed over NE OK and will continue to spread
east into far southern MO throughout the night. With a moist airmass
in place along a frontal boundary, flooding is a threat tonight.
MUCAPE values near 2000 J/kg with PWAT values greater than 1.8
inches will lead to storms producing efficient rainfall rates. This
is also in addition to weak LCL-EL winds of around 20 knots and
corfidi upshear values of 10 to 12 knots. Therefore, storms
will be slow moving and may train over an area for an extended
period of time. This has led to an expansion of the Flood Watch
to include Barry, Lawrence, McDonald, and Newton counties to
account for the placement of the front and where models show the
heaviest rainfall occurring. The 3 hr FFG values for southern
MO is around 2 to 3 inches and flash flooding and rises on area
creeks and rivers are expected with this activity.
Mostly to partly cloudy skies will linger through the day and keep
us a bit cooler in the mid to upper 80s. Clouds start to break up
this afternoon. Tonight, skies will be mostly clear with minimum
temperatures in the low to mid 60s.
Thursday will feature pleasant weather with mostly sunny skies and
highs in the low to mid 80s. Drier air will continue to filter over
the area as surface high pressure builds over the upper
Midwest. Expect RH values in the 50% range with dewpoints in the
lower 60s.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 311 AM CDT Wed Jul 17 2024
Much cooler temperatures will persist through the weekend with
northwest flow and 850mb temps in the 10-15C range. This will
lead to highs in the lower 80s and lows in the lower 60s. Friday
morning looks the coolest with some potential for morning lows
in the 50s to around 60! These values will be about 5- 15
degrees below average for mid July.
Rain chances return Sunday as a 500mb low moves over the Central
Plains. Multiple shortwaves will traverse around the base of the
trough leading to an active start to next week. Rain chances are
around 40 to 50 percent Sunday into Tuesday with brief breaks in
precipitation throughout each day. Though, high/low temperatures
still remain a few degrees below normal through Tuesday.
&&
.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 628 AM CDT Wed Jul 17 2024
Heavy rainfall within these thunderstorms has caused lowered
visibilities down to 1 SM or less. Expect IFR/LIFR conditions
to last for the next couple of hours until rain dissipates by
mid to late morning. Gusty northerly winds will accompany these
storms as well. VFR ceilings will return by this afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...Flood Watch until 10 AM CDT this morning for MOZ070-071-
081>083-090>098-101>106.
&&
SHORT TERM...Soria
LONG TERM...Soria
AVIATION...SoriaHazardous weather outlook, Jul 17, 6:33 AM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 633 AM CDT Wed Jul 17 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 633 AM CDT Wed Jul 17 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Limited excessive rainfall risk DISCUSSION... Scattered thunderstorms that have formed along a stationary boundary over southern Missouri are producing heavy rainfall this morning. Localized flash flooding is ongoing and will continue to be a concern through the late morning hours. A Flood Watch is in effect until 10 AM this morning for areas along and south of Interstate 44. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms return by Sunday and will continue intermittently through Tuesday. Thunderstorm chances increase Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Soria
In the hours before
Local storm report, Jul 17, 6:48 AM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
648 AM CDT Wed Jul 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM Flash Flood Branson 36.64N 93.22W
07/17/2024 Taney MO Mesonet
4.90 inches of rain in the last hour. County
dispatch is reporting flooding and road
closures.
&&
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:32 AM CDT | Flash Flood Warning | SGF | Ozark, Taney | 9 hr |
| Jul 17, 5:18 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 3 hr |
| Jul 17, 5:22 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Stone, Taney | 6 hr |
| Jul 17, 6:09 AM CDT | Flash Flood Warning | SGF | Taney | 6 hr |
| Jul 17, 6:38 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Webster | 6 hr |
| Jul 17, 7:23 AM CDT | Flash Flood Warning | SGF | Greene | 5 hr |
| Jul 17, 8:19 AM CDT | Flash Flood Warning | SGF | Ozark | 5 hr |
| Jul 17, 9:42 AM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas, Wright | 3 hr |
| Jul 17, 12:06 PM CDT | Areal Flood Warning | SGF | Taney | 7 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.